Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 126, NWS Indianapolis, IN

June 30, 2005Delaware County, Henry County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 6:08 PM EST for Delaware County, Henry County, Madison County, Indiana. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 6:08 PM EST (23:08 UTC)
Expired
Jun 30, 2005, 6:45 PM EST
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Delaware County, IN, Henry County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:10 PM ESTHAIL 0.75Markleville, IN
Jun 30, 6:11 PM ESTHAIL 0.75Markleville, IN
Jun 30, 6:50 PM ESTTSTM WND GST 653 N New Castle, IN
Jun 30, 6:50 PM ESTNON-TSTM WND GST 653 N New Castle, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:40 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 302308
SVRIND
INC035-065-095-302345-
/O.NEW.KIND.SV.W.0126.050630T2308Z-050630T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EST THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA
  SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA
  NORTHERN HENRY COUNTY IN EAST CENTRAL INDIANA

* UNTIL 645 PM EST

* AT 606 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MARKLEVILLE...OR
  ABOUT 9 MILES SOUTH OF ANDERSON...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLETOWN AROUND 625 PM EST
  SULPHUR SPRINGS AROUND 635 PM EST
  MOUNT SUMMIT AROUND 640 PM EST
  SPRINGPORT AROUND 645 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4003 8576 3991 8562 3999 8520 4017 8523

$$
1 follow-up statement
000 
WWUS53 KIND 302325
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EST THU JUN 30 2005

INC095-302335-
/O.CAN.KIND.SV.W.0126.000000T0000Z-050630T2345Z/
MADISON-
625 PM EST THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4006 8558 3991 8562 3999 8520 4017 8523

$$

INC035-065-302345-
/O.CON.KIND.SV.W.0126.000000T0000Z-050630T2345Z/
DELAWARE-HENRY-
625 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR
NORTHERN HENRY AND SOUTHEASTERN DELAWARE COUNTIES...

AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SULPHUR SPRINGS...OR ABOUT 12 MILES SOUTHEAST OF
ANDERSON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGPORT AROUND 630 PM EST
  BLOUNTSVILLE AROUND 645 PM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4006 8558 3991 8562 3999 8520 4017 8523

$$

JEO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 30, 2:15 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST THU JUN 30 2005

.DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT
BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE
TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE
NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE
ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH.

IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL
FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES
THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS
EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE
STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS
AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING
THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL
NOT OCCUR UNTIL FRIDAY.

MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY.
PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU
RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL
REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8
LOWER THEN TODAY.

FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL
CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO
NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST THU JUN 30 2005

INZ021-028>031-035>049-051>057-060>065-067>072-011100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
254 PM EST THU JUN 30 2005

.DAY ONE...TONIGHT

AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD
FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS AND HEAVY RAIN.  HAIL AND ISOLATED TORNADOES ARE LESS LIKELY
BY STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL
BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT
TIME THESE SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO
FOR THE LATEST STATUS OF THE STORMS.

In the hours before

Local storm report, Jun 30, 12:44 PM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HAIL             4 W KOKOMO              40.48N 86.21W
06/28/2005  1.00 INCH        HOWARD             IN   TRAINED SPOTTER

            HAIL OF ONE HALF TO ONE INCH IN DIAMETER AND WINDS TO 40
            MPH WERE REPORTED BY A SPOTTER.

0104 PM     HAIL             WINCHESTER              40.17N 84.98W
06/28/2005  0.75 INCH        RANDOLPH           IN   TRAINED SPOTTER

            A SPOTTER REPORTED PEA TO DIME SIZE HAIL IN WINCHESTER.
            REPORT RELAYED BY NWS WILMINGTON.

0145 PM     TSTM WND DMG     8 NW NEW CASTLE         40.00N 85.47W
06/28/2005                   HENRY              IN   COUNTY OFFICIAL

            SEVERAL TREES AND LIMBS DOWNED. REPORTED BY COUNTY
            HIGHWAY.

0200 PM     TSTM WND DMG     5 SW MUNCIE             40.15N 85.46W
06/28/2005                   DELAWARE           IN   COUNTY OFFICIAL

            SEVERAL TREES DOWNED. REPORTED BY COUNTY HIGHWAY.

0555 PM     HAIL             1 W NASHVILLE           39.20N 86.25W
06/28/2005  0.75 INCH        BROWN              IN   LAW ENFORCEMENT

&&

DTUCEK
Local storm report, Jun 30, 12:58 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     9 S INDIANAPOLIS        39.65N 86.15W
06/29/2005                   MARION             IN   NEWSPAPER

            TREES DOWNED NEAR STOP 11 AND MADISON ROADS. ONE TREE
            FELL ON A CAR.

0525 PM     HAIL             9 S GREENCASTLE         39.51N 86.84W
06/29/2005  0.88 INCH        PUTNAM             IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Jun 30, 5:47 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             3 N GREENTOWN           40.52N 85.96W
06/30/2005  0.50 INCH        HOWARD             IN   COUNTY OFFICIAL

            REPORTED BY GREENTOWN TOWN MARSHALL.

&&

DTUCEK
Local storm report, Jun 30, 6:05 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             MUNCIE                  40.20N 85.39W
06/30/2005  1.00 INCH        DELAWARE           IN   LAW ENFORCEMENT

&&

DTUCEK
Local storm report, Jun 30, 6:07 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             GREENTOWN               40.48N 85.96W
06/30/2005  0.75 INCH        HOWARD             IN   TRAINED SPOTTER

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:28 AM ESTSevere Thunderstorm WarningINDHamilton, Madison32 min
Jun 30, 4:51 PM ESTSevere Thunderstorm WarningINDHoward41 min
Jun 30, 5:36 PM ESTSevere Thunderstorm WarningINDHoward24 min
Jun 30, 5:56 PM ESTSevere Thunderstorm WarningINDDelaware, Randolph49 min
Jun 30, 6:28 PM ESTSevere Thunderstorm WarningINDRandolph47 min
Jun 30, 6:46 PM ESTSevere Thunderstorm WarningINDHenry45 min
Jun 30, 6:57 PM ESTSevere Thunderstorm WarningINDGreene, Owen44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.